Alert archive / Montana / Winter Storm Warnings in 2011
Winter Storm Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at May 8, 2011, 1:58 PM MDT for 4 counties in Montana. It took effect at May 8, 2011, 6:00 PM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 1:58 PM MDT (19:58 UTC)
- In effect from
- May 8, 2011, 6:00 PM MDT
- Expired
- May 9, 2011, 12:01 PM MDT
- In force
- 18 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS45 KMSO 081958 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 158 PM MDT SUN MAY 8 2011 MTZ007-090400- /O.UPG.KMSO.WS.A.0007.110509T0000Z-110510T0000Z/ /O.NEW.KMSO.WS.W.0016.110509T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 158 PM MDT SUN MAY 8 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW ABOVE 6000 FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET THIS EVENING THROUGH MONDAY WILL CREATE HAZARDOUS TRAVEL OVER MOUNTAIN PASSES AND NEAR GEORGETOWN LAKE. * SNOW ACCUMULATIONS: UP TO 14 INCHES ABOVE 6000 FEET... 2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ010-090400- /O.UPG.KMSO.WS.A.0007.110509T0000Z-110510T0000Z/ /O.NEW.KMSO.WW.Y.0049.110509T0000Z-110510T0000Z/ EASTERN LEMHI COUNTY- 158 PM MDT SUN MAY 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW ABOVE 6000 FEET... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET THIS EVENING THROUGH MONDAY WILL MAKE TRAVEL HAZARDOUS OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: UP TO 10 INCHES POSSIBLE ABOVE 6000 FEET... UP TO 6 INCHES IN THE HIGHER VALLEYS INCLUDING LEADORE TO GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
053 WWUS45 KMSO 090331 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 931 PM MDT SUN MAY 8 2011 MTZ007-091215- /O.CON.KMSO.WS.W.0016.000000T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 931 PM MDT SUN MAY 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET TONIGHT THROUGH MONDAY WILL CREATE HAZARDOUS TRAVEL OVER MOUNTAIN PASSES AND NEAR GEORGETOWN LAKE. * SNOW ACCUMULATIONS: UP TO 14 INCHES ABOVE 6000 FEET... 2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS...HOMESTAKE PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ IDZ010-091215- /O.CON.KMSO.WW.Y.0049.000000T0000Z-110510T0000Z/ EASTERN LEMHI COUNTY- 931 PM MDT SUN MAY 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT MONDAY. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET TONIGHT THROUGH MONDAY WILL MAKE TRAVEL HAZARDOUS OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: UP TO 10 INCHES POSSIBLE ABOVE 6000 FEET... UP TO 6 INCHES IN THE HIGHER VALLEYS INCLUDING LEADORE TO GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
837 WWUS45 KMSO 090932 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 332 AM MDT MON MAY 9 2011 MTZ007-092100- /O.CON.KMSO.WS.W.0016.000000T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 332 AM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET WILL CREATE HAZARDOUS TRAVEL OVER MOUNTAIN PASSES AND NEAR GEORGETOWN LAKE. * SNOW ACCUMULATIONS: UP TO 14 INCHES ABOVE 6000 FEET...2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS && $$ IDZ010-092100- /O.CON.KMSO.WW.Y.0049.000000T0000Z-110510T0000Z/ EASTERN LEMHI COUNTY- 332 AM MDT MON MAY 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET WILL MAKE TRAVEL HAZARDOUS OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: UP TO 10 INCHES POSSIBLE ABOVE 6000 FEET...UP TO 6 INCHES IN THE HIGHER VALLEYS INCLUDING LEADORE TO GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS && $$
221 WWUS45 KMSO 091227 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 627 AM MDT MON MAY 9 2011 MTZ007-092030- /O.CON.KMSO.WS.W.0016.000000T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 627 AM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET WILL CREATE HAZARDOUS TRAVEL OVER MOUNTAIN PASSES AND NEAR GEORGETOWN LAKE. * SNOW ACCUMULATIONS: UP TO 14 INCHES ABOVE 6000 FEET...2 TO 4 INCHES BELOW 6000 FEET. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS $$ IDZ006-MTZ006-091800- /O.EXB.KMSO.WW.Y.0049.000000T0000Z-110509T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 627 AM MDT MON MAY 9 2011 /527 AM PDT MON MAY 9 2011/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY FOR LOLO PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR LOLO PASS... WHICH IS IN EFFECT UNTIL NOON MDT /11 AM PDT/ TODAY. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 4500 FEET WILL MAKE TRAVEL DIFFICULT OVER LOLO PASS THIS MORNING. TEMPERATURES WILL BE WARMING INTO THE UPPER 30S OVER THE PASS BY MIDDAY WITH SNOW MELTING ON THE ROADWAYS AND CONDITIONS IMPROVING. * SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 4500 FEET BY MIDDAY TODAY. $$ IDZ010-092030- /O.CON.KMSO.WW.Y.0049.000000T0000Z-110510T0000Z/ EASTERN LEMHI COUNTY- 627 AM MDT MON MAY 9 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... A WINTER WEATHER ADVISORY ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET WILL MAKE TRAVEL HAZARDOUS OVER MOUNTAIN PASSES. * SNOW ACCUMULATIONS: UP TO 10 INCHES POSSIBLE ABOVE 6000 FEET...UP TO 6 INCHES IN THE HIGHER VALLEYS INCLUDING LEADORE TO GILMORE SUMMIT. * LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE... LEMHI PASS $$
409 WWUS45 KMSO 091513 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 913 AM MDT MON MAY 9 2011 IDZ006-MTZ006-091615- /O.CAN.KMSO.WW.Y.0049.000000T0000Z-110509T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS- 913 AM MDT MON MAY 9 2011 /813 AM PDT MON MAY 9 2011/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH PERSISTENT LIGHT SNOW CAN BE EXPECTED OVER LOLO PASS TODAY. SNOW WILL BE MELTING ON THE ROADWAYS AND TRAVEL CONDITIONS HAVE IMPROVED. $$ IDZ010-091615- /O.CAN.KMSO.WW.Y.0049.000000T0000Z-110510T0000Z/ EASTERN LEMHI COUNTY- 913 AM MDT MON MAY 9 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH PERSISTENT LIGHT SNOW CAN BE EXPECTED OVER LOST TRAIL AND BANNOCK PASSES TODAY. SNOW WILL BE MELTING ON THE ROADWAYS AND TRAVEL CONDITIONS HAVE IMPROVED. $$ MTZ007-100000- /O.CON.KMSO.WS.W.0016.000000T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 913 AM MDT MON MAY 9 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING ABOVE 6000 FEET... A WINTER STORM WARNING ABOVE 6000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * IMPACTS/TIMING: HEAVY WET SNOW ABOVE 6000 FEET WILL CREATE HAZARDOUS TRAVEL OVER MOUNTAIN PASSES AND NEAR GEORGETOWN LAKE. * SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES ABOVE 6000 FEET LATE AFTERNOON. * LOCATIONS IMPACTED INCLUDE...GEORGETOWN LAKE...MACDONALD PASS $$
287 WWUS45 KMSO 091801 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MDT MON MAY 9 2011 MTZ007-091915- /O.CAN.KMSO.WS.W.0016.000000T0000Z-110510T0000Z/ BUTTE/BLACKFOOT REGION- 1201 PM MDT MON MAY 9 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. PRECIPITATION CONTINUES ACROSS SOUTHWEST MONTANA WITH SNOW LEVELS AROUND 6500 FEET. BUT SNOW THAT MAY BE FALLING OVER THE PASSES IS MELTING ON ROAD SURFACES THUS REDUCING THE IMPACT TO TRAVELERS. PRECIPITATION IS EXPECTED TO PERSIST THROUGH THE EVENING AND DECREASE THROUGH THE OVERNIGHT PERIODS. AS NIGHT FALLS SNOW IS LIKELY TO STICK TO ROAD SURFACES AND ONCE AGAIN PRODUCE TRAVEL CONCERN OVER THE PASSES. STAY TUNED FOR ANY POTENTIAL NEW HIGHLIGHTS FOR SNOW OVERNIGHT. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at May 8, 9:47 AM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 8, 9:47 AM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
947 AM MDT SUN MAY 8 2011
.UPDATE...LOWERED PRECIPITATION CHANCES AND CLOUD COVER ACROSS
WESTERN MONTANA FOR THIS MORNING.
&&
.DISCUSSION...SATELLITE AND RADAR INDICATE PRECIPITATION AND CLOUD
COVER IN WESTERN MONTANA THIS MORNING WILL BE LIMITED TO THE
HIGHER TERRAIN. RAIN SHOWERS OVER CENTRAL IDAHO WILL PROGRESS INTO
WESTERN MONTANA BY EARLY AFTERNOON PROGRESSING NORTHWARD THROUGH
THE DAY. THE FLATHEAD AND MISSION VALLEYS WILL LIKELY HOLD ONTO
THE DRY WEATHER AND PARTLY CLOUDY SKIES UNTIL LATER THIS AFTERNOON.
BECAUSE OF THE ADDED SUNSHINE HIGH TEMPERATURES WERE BUMPED UP A
COUPLE OF DEGREES OVER THE PREVIOUS FORECAST.
&&
.AVIATION...A BROAD PACIFIC STORM SYSTEM WILL BE TRAVERSING NORTH
CENTRAL IDAHO AND WESTERN MONTANA DURING THE NEXT 24 HOURS AND
BEYOND. CLOUDS WILL INCREASE THROUGHOUT TODAY...WITH CEILINGS
DROPPING OVER TIME. AFTER 09/0000Z...WIDESPREAD TERRAIN OBSCURATIONS
WILL EXIST NEAR ALL AREA TERMINALS...INCLUDING KGPI...KMSO...KBTM
...AND KSMN. KGPI WILL BE THE LEAST IMPACTED BY THIS COMING
SYSTEM...HOWEVER OCCASIONAL SHOWERS WILL MOVE ACROSS THE AIRFIELD.
SNOW MIXING WITH RAIN SHOWERS WILL REDUCE VISIBILITY AT KBTM THROUGH
09/1800Z.
&&
.PREV DISCUSSION... /ISSUED 408 AM MDT SUN MAY 8 2011/
..SIGNIFICANT SNOW AND RAIN ACROSS SOUTHWEST MONTANA AND LEMHI
COUNTY THIS AFTERNOON THROUGH MONDAY EVENING...
DISCUSSION...
TODAY THROUGH TUESDAY...A SIGNIFICANT PRECIPITATION PRODUCING STORM
WILL AFFECT PORTIONS OF THE NORTHERN ROCKIES DURING THE SHORT TERM.
A CLOSED LOW PRESSURE CIRCULATION WILL DEVELOP OVER THE PACIFIC
NORTHWEST COAST...INTENSIFY...AND MOVE SOUTHEAST OVER THE GREAT
BASIN DURING TODAY AND TONIGHT. MID AND UPPER LEVEL FLOW WILL
DIRECT BOTH PACIFIC MOISTURE AND MOISTURE FROM OVER THE EASTERN
MONTANA PLAINS OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO.
SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO WILL RECEIVE THE
GREATEST IMPACT...WITH SIGNIFICANT RAINFALL AT LOW ELEVATIONS AND
SIGNIFICANT SNOW ACCUMULATION ABOVE 6000 FEET. IN FACT...LOCATIONS
SUCH AS HOMESTAKE PASS...LOST TRAIL PASS...GILMORE SUMMIT...AND
GEORGETOWN LAKE ARE LIKELY TO RECEIVE MORE THAN A FOOT OF SNOW
FROM THIS STORM SYSTEM. SNOW MAY MIX WITH THE RAIN DOWN IN BUTTE
FOR A TIME DURING SUNDAY NIGHT AND MONDAY MORNING AS WELL. WINTER
WEATHER HIGHLIGHTS ARE TO REMAIN IN EFFECT TO ADDRESS THE SNOW
ACCUMULATION AND HAZARDOUS TRAVEL IMPACTS...WITH MOST SNOW
CONCENTRATED TONIGHT THROUGH MONDAY MORNING. VALLEY RAIN AND
MOUNTAIN SNOW SHOWERS WILL SLOWLY DIMINISH DURING TUESDAY...AS THE
LOW PRESSURE CIRCULATION CONTINUES TO DRIFT EASTWARD.
WEDNESDAY THROUGH SATURDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO
DEVELOP AND MOVE SLOWLY ACROSS THE REGION. THIS WILL BRING DRIER AND
WARMER CONDITIONS TO WESTERN MONTANA AND NORTH CENTRAL IDAHO. BY
THURSDAY THE AXIS OF THE RIDGE WILL SHIFT TO THE EAST AND ALLOW A
SOUTHWESTERLY FLOW TO DEVELOP OVER THE REGION. THIS WILL BRING MOIST
AND UNSTABLE AIR IN FROM THE SOUTH FOR THE REST OF THE EXTENDED
FORECAST.
HYDROLOGY...A LARGE SCALE PATTERN SHIFT IS EXPECTED BY MIDWEEK
INTRODUCING A RIDGE OF HIGH PRESSURE TO NORTH CENTRAL IDAHO AND
WESTERN MONTANA. THE RAPID WARMING TREND TO ACCOMPANY THIS RIDGE
WILL QUICKLY INCREASE THE RATE OF SNOWMELT AT HIGH ELEVATIONS.
SMALL STREAMS AND CREEKS WILL BE FIRST TO REACT TO THIS INCREASED
SNOWMELT...WITH SOME QUICK RISES IN STREAM LEVELS. SOME SMALL
STREAMS MAY RISE HIGHER THAN THEIR BANKS BY THE END OF THIS WEEK
AND MAY WARRANT HYDROLOGIC HIGHLIGHTS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY
AFTERNOON ABOVE 6000 FEET FOR THE BUTTE/BLACKFOOT REGION.
ID...WINTER STORM WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY
AFTERNOON ABOVE 6000 FEET FOR THE EASTERN LEMHI COUNTY.
&&
UPDATE...LOEFFELBEIN
PREVIOUS DISCUSSION....ZUMPFE/KOLATA
AVIATION...ZUMPFEHazardous weather outlook, May 8, 5:21 AM MDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 521 AM MDT SUN MAY 8 2011 IDZ010-MTZ007-091200- EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 521 AM MDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. FOR THE LATEST INFORMATION ON WATCHES...WARNINGS AND ADVISORIES...GO TO WEATHER.GOV/MISSOULA. .DAY ONE...TODAY AND TONIGHT SUNDAY...A CLOSED LOW PRESSURE CIRCULATION WILL MOVE SOUTH OF THE NORTHERN ROCKIES...WITH SIGNIFICANT LOW ELEVATION RAINFALL AND HIGH ELEVATION SNOWFALL THROUGH EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...EXPECT SIGNIFICANT LOW ELEVATION RAINFALL AND SNOWFALL ABOVE 6000 FEET ACROSS SOUTHWEST MONTANA AND LEMHI COUNTY IN IDAHO. LOCATIONS SUCH AS LOST TRAIL PASS...HOMESTAKE PASS...AND GEORGETOWN LAKE WILL RECEIVE MORE THAN ONE FOOT OF SNOW DURING THIS TIME. MORE THAN ONE INCH OF RAINFALL MIXED WITH SNOW WILL OCCUR AT LOCATIONS SUCH AS BUTTE AS WELL. WEDNESDAY THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL BRING WARMER AIR TO THE NORTHERN ROCKIES. THE CONSIDERABLE SNOWPACK THAT CURRENTLY EXISTS IN THE MOUNTAINS WILL BEGIN TO MELT AT AN INCREASED RATE. SIGNIFICANT RISES IN SMALL STREAMS AND CREEKS LEVELS ARE POSSIBLE BY MIDWEEK WITH SOME SMALL STREAMS EXCEEDING THEIR BANKS BY THE END OF THIS WEEK. MAIN STEM RIVER LEVELS WILL ALSO BE STEADILY RISING DURING THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>009-MTZ001>006-043-091200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 521 AM MDT SUN MAY 8 2011 /421 AM PDT SUN MAY 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SUNDAY...A CLOSED LOW PRESSURE CIRCULATION WILL MOVE SOUTH OF THE NORTHERN ROCKIES...WITH SIGNIFICANT LOW ELEVATION RAINFALL AND HIGH ELEVATION SNOWFALL THROUGH EARLY THIS WEEK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SUNDAY AND MONDAY...PERSISTENT RAIN AND SNOWFALL ABOVE 6000 FEET CAN BE EXPECTED. LOLO PASS WILL ACCUMULATE NEARLY 6 INCHES OF SNOW DURING THIS TIME FRAME. SNOW WILL BE DENSE TO DUE THE WARM NATURE OF THIS SYSTEM LIMITING THE IMPACT ON TRAVEL. WEDNESDAY THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL BRING WARMER AIR TO THE NORTHERN ROCKIES. THE CONSIDERABLE SNOW PACK THAT CURRENTLY EXISTS IN THE MOUNTAINS WILL BEGIN TO MELT AT AN INCREASED RATE. SIGNIFICANT RISES IN SMALL STREAMS AND CREEKS LEVELS ARE POSSIBLE BY MID-WEEK WITH SOME SMALL STREAMS EXCEEDING THEIR BANKS BY WEEKS END. MAIN STEM RIVER LEVELS WILL ALSO BE RISING BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:01 PM MDT | Winter Storm Watch | MSO | Deer Lodge, Granite, Powell, Silver Bow | 17 hr |
| May 8, 1:58 PM MDT | Winter Weather Advisory | MSO | Granite, Missoula, Ravalli | 19 hr |
Nearby
Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.